MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR W/OC&ND; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR W/OC&ND; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222299
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed three other similar complaints for this lot of (b)(4) devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during an unknown procedure, it was observed that the 5.5mm healix advance br with orthocord and needles broke upon insertion.The sales rep did not know where on the anchor the device broke.The sales rep stated that the surgeon removed all the broken pieces and no debris was left in the patient.The sales rep reported that the surgeon completed that procedure with another like device using the same bone hole with no patient consequences or delays.The sales rep stated that the patient had good bone quality.The sales rep was not present therefore could not provide any further information.The sales rep stated that the facility discarded the device.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
5.5 HEALIX ADVANCE BR W/OC&ND
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8264113
Report Number1221934-2019-56060
Device Sequence Number11352216
Product Code MAI
UDI-Device Identifier10886705021352
UDI-Public10886705021352
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K120078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number222299
Device Lot Number3847665
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2016
Initial Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age50 YR